Alert archive / Montana / Special Weather Statements in 2018
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 3, 2018, 3:13 PM MDT for Judith Basin County, Montana. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2018, 3:13 PM MDT (21:13 UTC)
- Expired
- Aug 3, 2018, 3:30 PM MDT
- In force
- 17 min
- Issued by
- NWS Great Falls, MT
County Judith Basin County, MT
The radar
The Great Falls radar (KTFX), 105 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 9.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3784 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
835 WWUS85 KTFX 032113 SPSTFX Special Weather Statement National Weather Service Great Falls MT 313 PM MDT FRI AUG 3 2018 MTZ013-050-051-032130- Chouteau MT-Fergus MT-Judith Basin MT- 313 PM MDT FRI AUG 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JUDITH BASIN...WEST CENTRAL FERGUS AND SOUTHEASTERN CHOUTEAU COUNTIES UNTIL 330 PM MDT... At 312 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Denton, or 10 miles northeast of Stanford, moving northeast at 45 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Denton, Danvers and Coffee Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 4715 11014 4731 11029 4754 10993 4720 10962 TIME...MOT...LOC 2112Z 243DEG 41KT 4727 11010 $$ Moldan
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:34 PM MDT, 39 minutes earlier.
Area forecast discussion, Aug 3, 2:34 PM MDT, 39 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 234 PM MDT Fri Aug 3 2018 .SYNOPSIS... Hot, dry, and breezy conditions will continue critical fire weather conditions through this evening. A few storms may develop over central and southwest Montana through this evening. A front moves into the region from the north this weekend, bringing cooler temperatures, less breezy winds, and a chance of showers and thunderstorms. Dry thunderstorms could linger elevated fire weather concerns through the weekend. && .DISCUSSION... Tonight...Cold front will bring breezy and dry conditions continuing critical fire weather danger through the evening. For more details on the impacts of the dry and breezy conditions, please read the Fire Weather section. Thunderstorms along this front are possible especially across the southwest with lightning and strong winds the main threat. In addition...virga showers could also bring strong winds. Shower and thunderstorm activity should diminish after sunset this evening. Winds will also go on a diminishing trend tonight. Low temperatures will be in the 40s and 50s...allowing for slightly better RH recovery Saturday morning. Saturday through next Friday...A clipper system moving through southern Canada will bring scattered shower and thunderstorm potential to much of the CWA both Saturday and Sunday afternoon before high pressure rebuilds from the west Monday. Expect much cooler temperatures this weekend as a result. The best potential for showers and storms will be over and near higher terrain and across the Hi- Line...along with some portions of central and southern Montana. Dry lightning and gusty winds will be the main threats...possibly elevating fire danger through the weekend. High pressure builds through the next week, resulting in a return to the dry and warm trend of late. Expect temperatures back above normal with highs in the low to mid 90s at many locations Tuesday and beyond. By the end of next week some areas could even see high temperatures approaching 100 degrees. Hot and dry weather will continue to elevate fire weather danger...and each day next week will need to be monitored for breezy afternoon winds or break downs in the ridge. && .AVIATION... Updated 1800Z. VFR conditions are expected through the forecast period. A mainly dry cold front will increase winds this afternoon before diminishing this evening. Isolated thunderstorms are possible today...mainly in the southwest. Gusty winds and lightning will be the main aviation threats. Thunderstorm activity will diminish tonight. VFR conditions are then expected into Saturday. Smoke from area wildfires may bring hazy conditions at times before the cold front pushes through...and perhaps reduce visibilities to just above MVFR values. Anglin && .FIRE WEATHER... A Red Flag Warning remains in effect through midnight for all of the TFX fire weather zones. Poor RH recovery was observed across most areas this morning. A mainly dry cold front still looks to move across the region today. Breezy winds from this cold front will meet very low RH values in the single digits and teens and bring critical fire weather danger. Gusts today could approach 30 MPH in the lower elevations...with 50+ MPH along the Rocky Mountain Front. A few isolated dry thunderstorms may develop this afternoon over Central and Southwest Montana with strong wind gusts possible and little precipitation expected. Improving conditions are expected into the weekend as humidity moderates with cooling temperatures and light winds. There is a threat for dry thunderstorms Saturday afternoon through Sunday, which could linger at least and elevated fire threat through the weekend. && .PRELIMINARY POINT TEMPS/POPS... GTF 53 78 50 79 / 10 20 20 20 CTB 53 74 49 77 / 10 40 40 30 HLN 53 79 53 79 / 10 0 10 30 BZN 46 78 48 77 / 20 0 10 30 WEY 39 72 37 71 / 30 10 10 20 DLN 46 76 46 76 / 10 0 10 10 HVR 55 81 54 81 / 10 30 20 30 LWT 51 74 50 74 / 20 10 10 50 && .TFX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until midnight MDT tonight Central and Eastern Lewis and Clark National Forest Areas...Chouteau and Fergus Counties...Eastern Glacier/Toole/Central/Eastern Pondera/Liberty...Helena and Townsend Ranger Districts of the Helena National Forest...Hill and Blaine Counties...Lewis and Clark National Forest Rocky Mountain District-Rocky Mountain Front...Lincoln Ranger District of the Helena National Forest. Red Flag Warning until 10 PM MDT this evening Deerlodge/Western Beaverhead National Forest...Eastern Beaverhead National Forest. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Aug 3, 12:59 PM MDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Great Falls MT
1259 PM MDT FRI AUG 3 2018
MTZ015-031945-
Madison MT-
1259 PM MDT FRI AUG 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MADISON AND
SOUTHWESTERN GALLATIN COUNTIES UNTIL 145 PM MDT...
At 1258 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Virginia City, moving northeast at 30 mph.
Pea sized hail and winds of 40 to 50 mph will be possible with this
storm.
Locations impacted include...
Virginia City, Ennis, Jeffers and Cameron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4515 11216 4531 11192 4549 11155 4523 11137
4515 11138 4505 11193
TIME...MOT...LOC 1858Z 244DEG 25KT 4516 11190
JANGLINSpecial weather statement, Aug 3, 1:45 PM MDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Great Falls MT
145 PM MDT FRI AUG 3 2018
MTZ008-015-055-032030-
Madison MT-Beaverhead MT-Gallatin MT-
145 PM MDT FRI AUG 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON...
SOUTHEASTERN BEAVERHEAD AND CENTRAL GALLATIN COUNTIES UNTIL 230 PM
MDT...
At 144 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southwest of Bozeman to 18 miles north
of Monida. Movement was southeast at 15 mph.
Pea sized hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Ennis, Big Sky, Four Corners, Bozeman Hot Springs, Jeffers, Gallatin
Gateway and Cameron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4478 11238 4503 11223 4568 11121 4556 11086
4553 11086 4552 11092 4536 11092 4535 11104
4511 11104 4508 11107 4511 11110 4505 11115
4503 11112 4494 11121 4463 11177
TIME...MOT...LOC 1944Z 297DEG 13KT 4555 11121 4482 11226
JANGLINLocal storm report, Aug 3, 1:47 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
147 PM MDT FRI AUG 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM TSTM WND DMG 4 WSW GREAT FALLS 47.48N 111.37W
08/03/2018 CASCADE MT OTHER FEDERAL
FAA TOWER NOTICING A LARGE PLUME OF DUST TO
THE NORTH. ESTIMATES IT TO BE 300 FEET AGL.
&&
JAALocal storm report, Aug 3, 1:49 PM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
149 PM MDT FRI AUG 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM TSTM WND GST VAUGHN 47.56N 111.54W
08/03/2018 E60 MPH CASCADE MT TRAINED SPOTTER
ESTIMATING 60 MPH WINDS FROM VIRGA SHOWER.
&&
JAASpecial weather statement, Aug 3, 3:13 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Great Falls MT 313 PM MDT FRI AUG 3 2018 MTZ013-050-051-032130- Chouteau MT-Fergus MT-Judith Basin MT- 313 PM MDT FRI AUG 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JUDITH BASIN...WEST CENTRAL FERGUS AND SOUTHEASTERN CHOUTEAU COUNTIES UNTIL 330 PM MDT... At 312 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Denton, or 10 miles northeast of Stanford, moving northeast at 45 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Denton, Danvers and Coffee Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 4715 11014 4731 11029 4754 10993 4720 10962 TIME...MOT...LOC 2112Z 243DEG 41KT 4727 11010 Moldan
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 12:59 PM MDT | Special Weather Statement | TFX | Madison | 46 min |
| Aug 3, 1:40 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Chouteau | 35 min |
| Aug 3, 1:45 PM MDT | Special Weather Statement | TFX | Gallatin | 45 min |
| Aug 3, 3:18 PM MDT | Special Weather Statement | TFX | Judith Basin | 42 min |
| Aug 3, 3:21 PM MDT | Special Weather Statement | TFX | Gallatin | 39 min |
| Aug 3, 3:39 PM MDT | Special Weather Statement | TFX | Blaine, Fergus | 51 min |
| Aug 3, 4:10 PM MDT | Special Weather Statement | TFX | Fergus | 50 min |
| Aug 3, 4:45 PM MDT | Special Weather Statement | TFX | Fergus | 45 min |
| Aug 3, 5:26 PM MDT | Special Weather Statement | TFX | Teton | 19 min |
Nearby
Special Weather Statements in Montana, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.